MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOHMANN-STYLE ARM 183MM; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOHMANN-STYLE ARM 183MM; FORCEPS
Model Number 398.752
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 when wrapping the set, the pelvic arm, hohmann style arm and percutaneous arm attachments were sticking.The buttons that are used to attach and detach the separate arms onto the sliding mechanism stuck and once attached they would not come apart easily.Force was needed to detach them.There was no patient involvement.This report is for one hohmann-style arm 183mm.This is report 2 of 3 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: device interaction/functional.Visual inspection: the hohmann-shape arm f/collin reduc clamp (part # 398.752/ lot # 2139521) was received at us cq.Besides surface wear consistent with normal use, there were no visual defects to note.The reported condition of foreign substances was unconfirmed.Functional test: the mating sliding mechanism was not returned so the returned arm was not able to be mounted, however it was identified that the arm release button of the device was jammed.Due to the jammed condition of the button, the overall complaint can be confirmed as the arm would not disassemble/disengage as designed.Can the complaint be replicated with the returned device(s)? yes; arm release button was jammed.Dimensional inspection: dimensional inspection was not performed as device disassembly to access relevant components was not possible.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was confirmed for the received hohmann-shape arm f/collin reduc clamp as the arm release button was jammed.Although no definitive root-cause can be determined the internal components of the button may have galled together.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 398.752, lot: 2139521, manufacturing site: bettlach, supplier: (b)(4), release to warehouse date: july 04, 2005.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOHMANN-STYLE ARM 183MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9763259
Report Number2939274-2020-01082
Device Sequence Number10932503
Product Code HTD
UDI-Device Identifier10886982201560
UDI-Public(01)10886982201560
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.752
Device Catalogue Number398.752
Device Lot Number2139521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer02/27/2020
03/10/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date03/03/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HOHMANN-STYLE ARM 183MM; PELVIC ARM 225MM; PERCUTANEOUS ARM 255MM